advertisement
Question
Posted by: Casey | 2006/10/31

Liver Function

Can ibprofen or food poisoning cause elevated liver enzymes? I've had an ultrasound and that was fine, was tested for Hepatitis A,B,C-negative, Wilson's Disease-negative, ect. I had a foot surgery before they discovered the liver function test elevation and had a staph infection in one of my toes and took meds for that w/ strong ib profen and then later had food poisoning so not sure if either of those two things could cause it. The Alt and Ast were in the 400's.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Casey
The following medications can cause abnormal liver enzyme levels:
Pain relief medications such as aspirin, acetaminophen (Tylenol), ibuprofen (Advil, Motrin), neproxen (Narosyn), diclofenac (Voltaren), and phenybutazone (Butazolidine)
Anti-seizure medications such as phenytoin (Dilantin), valproic acid, carbamazepine (Tegretol), and phenobarbital
Antibiotics such as the tetracyclines, sulfonamides, isoniazid (INH), sulfamethoxazole, trimethoprim, nitrofurantoin,
Cholesterol lowering drugs such as the “statins” (Mevacor, Pravachol, Lipitor, etc.) and niacin
Cardiovascular drugs such as amiodarone (Cordarone), hydralazine, quinidine, etc.
Anti-depressant drugs of the tricyclic type

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement